Category: Symptomatic Bradycardia

Morphine during transcutaneous pacing

Submission ID: 166

Question:


Regarding administration of Morphine for pain in a Symptomatic Bradycardia patient who is receiving procedural sedation for Transcutaneous pacing:

What would the effect be on an Unstable Patient? Are the Venodilatory effects of Morphine something we should really be concerned about for our patients? Should we expect a large drop in their pressure?



Thank you!

Answer:


Morphine can be beneficial for transcutaneous pacing however it requires BHP patch to discuss treatment plan. Please refer to medical directives for use of morphine for analgesia for the treatment plan.

We would like to raise awareness that morphine should not be given to hypotensive patients. If the patient continues to be unstable/hypotensive during transcutaneous pacing, we would like you to consider the possibility that there is no mechanical capture with the procedure. Ensure there is mechanical and electrical capture when pacing a patient. If set appropriately, pacing will improve hemodynamic instability/hypotension.

MedicASK Categories

MedicASK Search

Local: 613-737-7228 | Long Distance: 877-587-7736

Ottawa, 2475 Don Reid Drive, Ottawa, On, K1H 1E2
Kingston, 400-1471 John Counter Blvd, Kingston, ON, K7M 8S8